Alert archive / Ohio / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 162, NWS Wilmington, OH

July 7, 2001Montgomery County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 7, 2001, 12:54 PM EDT for Montgomery County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2001, 12:54 PM EDT (16:54 UTC)
Expired
Jul 7, 2001, 1:30 PM EDT
In force
36 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Montgomery County, OH

The radar

The Cincinnati radar (KILN), 55 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1944 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 071655
SVRILN

OHC113-071730-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1254 PM EDT SAT JUL 7 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN WEST CENTRAL OHIO...

* UNTIL 130 PM EDT...

* AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES NORTH OF VANDALIA...OR ABOUT 2 MILES
  SOUTH OF TIPP CITY...MOVING SOUTHEAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HUBER HEIGHTS...
  VANDALIA...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

$$
FRANKS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 11:11 AM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 7, 11:11 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1111 AM EDT SAT JUL 7 2001

WILL SEND UPDATE AT BOTTOM OF THE HOUR TO FRESHEN ZONES AND REMOVE
MORNING WORDING. REMNANTS OF MCS SPLIT TO TWO GOOD AREAS OF VERY
HEAVY RAIN...IN CENTRAL CWA AND JUST W OF CWA. HIGH WBZ WOULDNT
WARRANT MUCH IN THE WAY OF HAIL...AND DONT THINK THAT SEVERE THREAT
IS THAT GREAT ASIDE FROM AN INDIVIDUAL CELL POPPING. EVEN
HERE...CLOUD SHIELD FROM MCS SHOULD HOLD ANY ADDED INSTABILITY BY
LIMITING OR EVEN CUTTING OFF DIFFERENTIAL HEATING.

MOST OF PM STORMS SHOULD HOLD W OF FCST AREA...BUT AM UNSURE ATTM AS
MESOETA DIDNT DO TOO WELL WITH CONCENTRATION OF PRECIPITATION THIS
MORNING. EXPECT TO TRY AND CUT POPS...BUT DONT KNOW IF THAT WILL BE
POSSIBLE UNDER THIS WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS.

TEMPS TODAY SHOULD RECOVER RELATIVELY QUICK AFTER RAIN ENDS...BUT
STILL EXPECT TO HEDGE A LITTLE AND CUT A CATEGORY ACROSS THE BOARD
FROM PREVIOUS FCST. GOOD WAA IN PLACE FOR THE REST OF THE DAY.

.ILN...NONE.

FRANKS

In the hours before

Local storm report, Jul 7, 12:15 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1215 PM EDT SAT JUL 7 2001

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1211 PM    TURTLE CREEK TOWNSHIP     OH   2.00 INCH HAIL
07/07/01   SHELBY

BELTON

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 12:05 PM EDTSevere Thunderstorm WarningILNShelby25 min
Jul 7, 12:25 PM EDTSevere Thunderstorm WarningILNDarke, Miami35 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.